Skip to Content

Prednisone - Does this drug cause irregular heart rate?

Responses (2)

merriloo 6 Jun 2013

Yes it can. I was first put on 80 mg. Caused chronic palpitation, arythmias. I have gradually been reduced to a dosage of 30mg and I still get palpitaions. On the 80mg I went off in an abulance because the arythmias and palpitations were so chronic it felt like I was having a heart attack. Prednizine makes me wired, jittery, and like I've had Waaaaaaaaay too much caffeine.Tough drug but it is helping my condition. Dermatomyositis.
Wish you well and hope they lessen the dose. It will help with that but I find not completley.

merriloo 6 Jun 2013

I have to take an anxiety med to cope with the jittery sensations I get from the prednizone.Somedays it feels like the Indy 500 is having a race through my veins.

hbarrett68 6 Jun 2013

Thanks. I was on it for a rash and hives about a wek ago and am off now but still am feeling the effects. Thanks so much.

endlessPred 6 Jun 2013

The effects from prednisone can last quite a while after stopping taking it, especially depending upon dose. However, an irregular heart beat, especially a fluttery feeling, needs to be reported to your doctor right away. This is not a normal effect. An occasional skipped beat is normal in just about anyone. The heart needs to be protected, so please see your doctor as soon as you can.

hbarrett68 6 Jun 2013

Thanks. I have already called. Thanks again. :)

endlessPred 6 Jun 2013

You are welcome. I hope you will feel better soon.

merriloo 6 Jun 2013

I too have had it checked. Thank you for adding that,. That is important.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions